High Wind, Grayson
- When
- November 6, 2:00 PM EST to 7:30 PM EST
- Where
- Grayson forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.657, -81.225 (the zone’s center; the record gives no point)
High winds downed trees during the afternoon and early evening of the 6th across Grayson County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
High winds downed trees during the afternoon and early evening of the 6th across Grayson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Nov 6, 10:23 AM EST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1023 AM EST WED NOV 6 2002 PATTERN SIMILAR TO JUST A FEW DAYS AGO WITH CAA AND ABUNDANT LOW LEVEL MOISTURE COMING INTO THE UPSLOPE COUNTIES. IN THE EAST THE CLOUDS FROM THE FINAL UPPER WAVE ARE DEPARTING AND PARTIAL CLEARING WILL TAKE PLACE FOR THE AFTERNOON. SO IN THE WEST CLOUDY WITH LOW CHC POPS...PARTLY CLOUDY IN THE EAST WITH A MOSTLY CLOUDY BUFFER IN THE FOOTHILLS. TEMPS IN THE WEST WILL HOLD STEADY OR SLOWLY FALL...WHILE TEMPS IN THE EAST WARM AND APPROACH 60. FCSTID = 8 ROA 56 38 54 33 / 30 0 0 0 LYH 58 38 54 33 / 30 0 0 0 DAN 60 39 58 33 / 30 0 0 0 BLF 45 33 47 27 / 40 30 0 0 LWB 44 33 47 27 / 40 30 0 0 BCB 48 36 50 29 / 20 10 0 0 TNB 50 36 48 31 / 30 20 0 0 .RNK... NC...HIGH WIND WARNING FOR TODAY FOR ZONES NCZ001>002...NCZ018. WIND ADVISORY FOR TODAY FOR ZONES NCZ003...NCZ019. VA...HIGH WIND WARNING FOR TODAY FOR ZONE VAZ015. WIND ADVISORY FOR TODAY FOR ZONES VAZ007...VAZ009>014...VAZ016>020... VAZ022>024...VAZ032>035...VAZ045>047. WV...NONE. NOGUEIRA
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 510 AM EST WED NOV 6 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE... LOW PRESSURE ALONG THE MID ATLANTIC COAST WILL CONTINUE TO MOVE NORTHEAST AND DEEPEN TODAY. STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS IN THE WAKE OF THIS SYSTEM BY THIS AFTERNOON. DAMAGING WINDS ARE ALSO POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF NORTHWEST NORTH CAROLINA AND EXTREME SOUTHWEST VIRGINIA. FOR FURTHER DETAILS PLEASE REFER TO THE PRODUCT WBCNPWRNK ISSUED BY THIS OFFICE EARLIER THIS MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319085.